Graphs with Large Girth Not Embeddable in the Sphere - LIRMM - Laboratoire d’Informatique, de Robotique et de Microélectronique de Montpellier Access content directly
Journal Articles Combinatorics, Probability and Computing Year : 2007

Graphs with Large Girth Not Embeddable in the Sphere

Abstract

In 1972, M. Rosenfeld asked if every triangle-free graph could be embedded in the unit sphere $S^d$ in such a way that two vertices joined by an edge have distance more than $\sqrt 3$ (i.e. distance more than $2\pi/3$ on the sphere). In 1978, D. Larman~\cite{LAR} disproved this conjecture, constructing a triangle-free graph for which the minimum length of an edge could not exceed $\sqrt{8/3}$. In addition, he conjectured that the right answer would be $\sqrt{2}$, which is not better than the class of all graphs. Larman's conjecture was independently proved by M. Rosenfeld~\cite{MR} and V. R\H{o}dl~\cite{VR}. In this last paper it was shown that no bound better than $\sqrt 2$ can be found for graphs with arbitrarily large odd girth. We prove in this paper that this is still true for arbitrarily large girth. We discuss then the case of triangle-free graphs with linear minimum degree.
Fichier principal
Vignette du fichier
Sphere.pdf (128.82 Ko) Télécharger le fichier
Loading...

Dates and versions

lirmm-00250083 , version 1 (20-02-2008)

Identifiers

Cite

Pierre Charbit, Stéphan Thomassé. Graphs with Large Girth Not Embeddable in the Sphere. Combinatorics, Probability and Computing, 2007, 16 (6), pp.829-832. ⟨10.1017/S0963548307008528⟩. ⟨lirmm-00250083⟩
295 View
216 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More